MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 12.5FX24CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number MC101243
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is ongoing.A follow up report will be submitted when the investigation is complete.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Home visit to do initial dressing change 24 hours post insertion for cvad.Bubbles noted in both lumens of cvad.Client called cci and they informed him the bubbles will be aspirated at his next maintenance/flush.Line removed for suspected obstruction of the distal (blue) lumen.With respect to the blue lumen, attempts to withdraw blood into the syringe were unsuccessful.Approximately 10 cc of omnipaque were injected, which swiftly opacified the catheter.Although some free flow of contrast media occurred, accumulation was observed around the catheter tip, confirming obstruction by a one- way flap/valve mechanism.With respect to the red lumen, blood withdrawal was normal and the catheter flushed freely.Catheter removal and replacement were suggested and completed - sample not retained.
 
Additional Manufacturer Narrative
The device involved in the incident was not returned for evaluation and no photographs were provided.Devices from the same lot were returned for similar events reporting the same issue.Those devices were evaluated with no abnormalities or leaks noted.The end caps returned with those devices were also evaluated and, under magnification, cracks/holes were noted in the septum of the end caps.It was determined the root cause of these issues, including the event in this complaint, are related to the end caps and not the catheter.The end caps provided by medcomp in the insertion kits are one time use, are not meant to be injected through and should be replaced after each treatment.If this was followed, the end caps provided in the kits could not be a contributing factor of the air bubbles in the extensions.The contract manufacturer of the catheter conducted a review of the manufacture records for the lot numbers reported.Their investigation revealed the devices were manufactured and inspected according to specification with no non-conformances or abnormalities.The initial reporter of this event also reported similar issues from april 29, 2021 to july 13, 2021.Most of those devices were also not returned for evaluation as they remained implanted.The reporting facilities in those complaints report the issue was resolved when the end caps were replaced.It was determined at that time the root cause of these issues was related to the end cap and not the catheter.Medcomp advised reporter at that time that the manufacturer of the end caps should be notified of the event.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.5FX24CM HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16003420
Report Number2518902-2022-00075
Device Sequence Number6577826
Product Code MSD
UDI-Device Identifier00884908083002
UDI-Public00884908083002
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/10/2026
Device Model NumberMC101243
Device Catalogue NumberMC101243
Device Lot NumberMQBD150 S2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date01/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown